Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 69, NWS Cleveland, OH

June 17, 2019Summit County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 17, 2019, 6:32 AM EDT for Summit County, Ohio. It took effect at Jun 17, 2019, 7:12 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 6:32 AM EDT (10:32 UTC)
In effect from
Jun 17, 2019, 7:12 AM EDT
Expired
Jun 17, 2019, 7:36 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Summit County, OH

The radar

The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuyahoga River at Old Portage (OLPO1). The gauge peaked at 11.97 ft at Jun 17, 2019, 9:00 AM EDT.

actionminormoderate810121406/1706/18
Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
13 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

686 
WGUS41 KCLE 171032
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
632 AM EDT Mon Jun 17 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Cuyahoga River At Old Portage

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC153-171832-
/O.NEW.KCLE.FL.W.0069.190617T1112Z-190618T1232Z/
/OLPO1.1.ER.190617T1112Z.190617T1800Z.190618T0632Z.NO/
632 AM EDT Mon Jun 17 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Cuyahoga River At Old Portage
* until Tuesday morning.
* At 6 AM the stage was 10.1 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by 8 am and rise to near 
  11.9 feet this afternoon. The river will fall below flood stage 
  by late tonight.
* At 11.0 feet...Floodwaters will begin to affect areas along the 
  Cuyahoga River in Cuyahoga Falls and in Munroe Falls near Kennedy 
  Park.

&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159             

$$
2 follow-up statements
019 
WGUS81 KCLE 171805
FLSCLE
Flood Statement
National Weather Service Cleveland OH
205 PM EDT Mon Jun 17 2019

...The flood warning continues for the following rivers in Ohio...

  Cuyahoga River At Old Portage

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC153-180206-
/O.EXT.KCLE.FL.W.0069.000000T0000Z-190618T0900Z/
/OLPO1.1.ER.190617T1020Z.190617T1300Z.190618T0300Z.NO/
205 PM EDT Mon Jun 17 2019

...Flood warning extended for
  The Cuyahoga River At Old Portage.
* Until late tonight. 
* At  1:00 PM Monday the stage was...11.3 feet. 
* Minor flooding is occurring and is forecast. 
* Flood stage is 10.5 feet.
* The river will fall to below flood stage by tonight.
* At 11.0 feet...Floodwaters will begin to affect areas along the 
  Cuyahoga River in Cuyahoga Falls and in Munroe Falls near Kennedy 
  Park.

&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159             

$$
079 
WGUS81 KCLE 172336
FLSCLE
Flood Statement
National Weather Service Cleveland OH
736 PM EDT Mon Jun 17 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Cuyahoga River At Old Portage

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC153-180006-
/O.CAN.KCLE.FL.W.0069.000000T0000Z-190618T0900Z/
/OLPO1.1.ER.190617T1020Z.190617T1300Z.190617T2011Z.NO/
736 PM EDT Mon Jun 17 2019

The flood warning is cancelled for 
  The Cuyahoga River At Old Portage.
* At  7:00 PM Monday the stage was...10.2 feet.
* The river will continue to slowly fall through early tonight.
* Flood stage is 10.5 feet.
* At 11.0 feet...Floodwaters will begin to affect areas along the 
  Cuyahoga River in Cuyahoga Falls and in Munroe Falls near Kennedy 
  Park.

&&

LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
      4113 8139 4111 8159             

$$
BM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 17, 4:21 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 17, 4:21 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
421 AM EDT Mon Jun 17 2019

.SYNOPSIS...
A stalled front remains over the area. Several weak low pressure
systems will move along the front before it is pushed south of
the area on Tuesday. High pressure will attempt to build in from
the north on Tuesday into Wednesday. However, another low
pressure system enters the region on Wednesday night for the end
of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Another round of flooding rains this morning with flash flood
warnings for wayne and AShland counties. There is concern for
Medina and Summit counties if the rainfall rates dont decrease
soon.

Otherwise the stationary frontal boundary will continue to be
pushed around by outflow from the showers and thunderstorms
into tonight. Locally heavy rain remains most likely near and
south of a line from Findlay to Medina to Warren. There will be
additional development this afternoon but the coverage remains
uncertain as we await the next ripple of low pressure. If all
goes as the models are indicating we final getting a strong
enough piece of high pressure to the north of the region to push
the front out of northern OH and NW PA at some point on Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
We will continue to remain in an active weather pattern through the
end of the week. We will have a break in between systems Tuesday
night with a few lingering showers possible over the far eastern
portion of the area. The next mid level wave in the 500 mb westerlies
flow will begin to move across the Midwest on Wednesday into the
Ohio River Valley region by Wednesday night. The stalled out frontal
boundary over Ohio will lift northward in response to the
approaching wave. Guidance shows a stronger area of low pressure
developing over the Midwest and tracking towards Lake Erie by
Thursday morning. The GFS is a little faster than the EURO solutions
but both have the same idea with a 997 mb low aiming for Lake Erie
on Thursday and moving across the lake late on Thursday.

We will have to watch the track of this surface low and areas to the
south and east of the track. This area will be in the warm sector of
a warm and very rich moisture content airmass. We can't rule out the
threat some strong to severe convection and given the low LCL
heights with this tropical airmass and more wind shear in the lower
atmosphere. It is something to keep an eye on Thursday afternoon
along and south of the boundary and low track. Heavy rainfall and
flooding threat will remain on the high side as well with efficient
rainfall rates given the moisture content. PW values will be between
1.75 and 2.25 inches. Surface winds will also become breezy with the
stronger low pressure in the area and when it exits the region late
in the week. The rain and storm system will exit the are by late
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Weak high pressure will build across the area on Friday with a break
in the rain chances and drier weather for a day. The next
disturbance in the flow will bring back the rain and storm chances
by Saturday into Sunday.  We will also see a deeper southwesterly
flow developing which will finally push the boundary northward
across the lake. We will be in a warmer airmass for the weekend with
high temperatures back into the lower 80s. It looks very warm and
humid with scattered rain chances next weekend. QPF for the next 7
days total will average between 2 and 4 inches for northern Ohio
into northwest Pennsylvania.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Very moist airmass remains over the region. This will mean low
clouds and fog across the region through at least mid morning.
The IFR or lower conditions will attempt to improve to MVFR
away from the showers and thunderstorms by the afternoon. Bulk
of the showers and thunderstorms will be near and south of a
line from KFDY to Medina to KYNG. However all locations could
see passing showers or thunderstorm.

Winds will be variable with the stationary boundary in the
area. Strongest winds will be near the thunderstorms.

OUTLOOK...Non-VFR possible possible in low clouds and fog
through Friday. Showers and thunderstorms will also occur on
Tuesday and again Wednesday night through Thursday night.

&&

.MARINE...
The stalled frontal boundary well remain just south of the lakeshore
today. Weak northeast surface flow will continue on the lake today
through Tuesday between 8 and 12 knots with weak high pressure
nosing in from Ontario. Winds will become more light and variable by
Tuesday night and Wednesday as the front slowly lifts northward
closer to the lake. A stronger area of low pressure will develop
across the Midwest and move towards Lake Erie by Thursday. A 997 mb
low will move east to west across the lake on Thursday. Winds will
shift to southerly and increase ahead of the low pressure center
followed by a shift to northerly Thursday night into Friday behind
the exiting low pressure system. Northerly winds of 10 to 15 knots
can be expected by Friday. Weak high pressure will build in by
Friday night with light and variable winds. Easterly winds return on
the lake by Saturday ahead of the next area of low pressure.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ017-020>023-
     027>033-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...MM
MARINE...Griffin
Hazardous weather outlook, Jun 17, 5:30 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
530 AM EDT Mon Jun 17 2019

OHZ003-006>014-018-019-089-PAZ001>003-180930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
530 AM EDT Mon Jun 17 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms will be possible Thursday afternoon
and evening as a strong storm system moves into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ017-020>023-027>033-036>038-047-180930-
Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
530 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms will be possible Thursday afternoon
and evening as a strong storm system moves into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
530 AM EDT Mon Jun 17 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 17, 5:16 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 AM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      1 N RITTMAN             40.98N 81.78W
06/17/2019                   WAYNE              OH   LAW ENFORCEMENT

            REPORT OF WATER ENTERING INTO BUSINESSES IN
            RITTMAN. THE DOLLAR GENERAL HAD WATER
            ENTERING INTO THE STORE.

&&

MG
Local storm report, Jun 17, 5:21 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
521 AM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      3 SW BARBERTON          40.99N 81.65W
06/17/2019                   SUMMIT             OH   FIRE DEPT/RESCUE

            REPORTS OF HIGH AND SWIFT WATER NEAR EASTERN
            ROAD AND TAYLOR ROAD. OFFICIALS ARE CLOSING
            THE ROADWAY.

&&

MG
Local storm report, Jun 17, 5:55 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
555 AM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     FLASH FLOOD      2 N BARBERTON           41.04N 81.61W
06/17/2019                   SUMMIT             OH   BROADCAST MEDIA

            BARBER ROAD IS FLOODED AND IMPASSABLE.
            OFFICIALS HAVE CLOSED DOWN THE ROAD. HIGH
            WATER FROM WOLF CREEK IS FLOODING NEAR BY
            PARKING LOTS OF BUSINESSES.

&&

MG
Special weather statement, Jun 17, 5:58 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
558 AM EDT Mon Jun 17 2019

OHZ009>014-019>023-089-PAZ001>003-171230-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
Including the cities of Sandusky, Lorain, Cleveland, Mentor,
Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren,
Ashtabula, Erie, Edinboro, and Meadville
558 AM EDT Mon Jun 17 2019

...PATCHY DENSE FOG ACROSS THE AREA....

Patchy dense fog is located across north central Ohio into
northwest Pennsylvania. Visibilites will drop to a quarter of a
mile or less at times. Motorists are urged to slow down and be
prepared for rapid changes in visibility.
Local storm report, Jun 17, 5:59 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 AM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     FLASH FLOOD      4 NE NORTON             41.07N 81.60W
06/17/2019                   SUMMIT             OH   FIRE DEPT/RESCUE

            PUBLIC SAFETY OFFICIALS ARE CHECKING FLOODED
            HOMES ALONG SPRINGFIELD AVE AND NEAR PIGEON
            CREEK ON THE WEST SIDE OF AKRON. FLASH
            FLOODING FROM THE CREEK ENTERING HOMES IN
            THAT NEIGHBORHOOD.

&&

MG
Local storm report, Jun 17, 6:25 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 AM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLASH FLOOD      2 ESE PIGEON CREEK      41.10N 81.64W
06/17/2019                   SUMMIT             OH   BROADCAST MEDIA

            PIGEON CREEK IS FLOODING ROADS IN COPLEY
            TOWNSHIP.

&&

MG

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:00 PM EDTAreal Flood AdvisoryCLEMorrow6 hr
Jun 16, 9:01 PM EDTAreal Flood WarningCLEAshland12 hr
Jun 17, 1:06 AM EDTSpecial Weather StatementCLEHolmes, Knox, Marion, Morrow84 min
Jun 17, 2:07 AM EDTAreal Flood AdvisoryCLEMarion, Morrow6 hr
Jun 17, 3:15 AM EDTAreal Flood AdvisoryCLEAshland, Crawford, Medina, Richland, Summit, Wayne6 hr
Jun 17, 3:54 AM EDTFlash Flood WarningCLEWayne5 hr
Jun 17, 4:10 AM EDTFlash Flood WarningCLEAshland5 hr
Jun 17, 4:51 AM EDTFlash Flood WarningCLEMedina, Summit5 hr
Jun 17, 5:03 AM EDTAreal Flood AdvisoryCLEMahoning, Portage, Stark6 hr
Jun 17, 5:16 AM EDTAreal Flood AdvisoryCLEMedina, Summit6 hr
Jun 17, 8:48 AM EDTAreal Flood AdvisoryCLEAshland12 hr
Jun 17, 8:59 AM EDTAreal Flood AdvisoryCLEMedina, Summit, Wayne12 hr
Jun 17, 10:45 AM EDTRiver Flood WarningCLETrumbull3 hr
Jun 17, 6:10 PM EDTRiver Flood WarningCLEHolmes, Wayne9 days

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.